Czechoslovak Mathematical Journal

, Volume 63, Issue 4, pp 909–922 | Cite as

Minimizing Laplacian spectral radius of unicyclic graphs with fixed girth



In this paper we consider the following problem: Over the class of all simple connected unicyclic graphs on n vertices with girth g (n, g being fixed), which graph minimizes the Laplacian spectral radius? Let Un,g be the lollipop graph obtained by appending a pendent vertex of a path on ng (n > g) vertices to a vertex of a cycle on g ⩾ 3 vertices. We prove that the graph Un,g uniquely minimizes the Laplacian spectral radius for n ⩾ 2g − 1 when g is even and for n ⩾ 3g − 1 when g is odd.


Laplacian matrix Laplacian spectral radius girth unicyclic graph 

MSC 2010



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    S. M. Fallat, S. Kirkland, S. Pati: Minimizing algebraic connectivity over connected graphs with fixed girth. Discrete Math. 254 (2002), 115–142.CrossRefMATHMathSciNetGoogle Scholar
  2. [2]
    S. M. Fallat, S. Kirkland, S. Pati: Maximizing algebraic connectivity over unicyclic graphs. Linear Multilinear Algebra 51 (2003), 221–241.CrossRefMATHMathSciNetGoogle Scholar
  3. [3]
    M. Fiedler: Algebraic connectivity of graphs. Czech. Math. J. 23 (1973), 298–305.MathSciNetGoogle Scholar
  4. [4]
    R. Grone, R. Merris: The Laplacian spectrum of a graph. II. SIAM J. Discrete Math. 7 (1994), 221–229.CrossRefMATHMathSciNetGoogle Scholar
  5. [5]
    R. Grone, R. Merris, V. S. Sunder: The Laplacian spectrum of a graph. SIAM J. Matrix Anal. Appl. 11 (1990), 218–238.CrossRefMATHMathSciNetGoogle Scholar
  6. [6]
    J.-M. Guo: The effect on the Laplacian spectral radius of a graph by adding or grafting edges. Linear Algebra Appl. 413 (2006), 59–71.CrossRefMATHMathSciNetGoogle Scholar
  7. [7]
    J.-M. Guo: The Laplacian spectral radius of a graph under perturbation. Comput. Math. Appl. 54 (2007), 709–720.CrossRefMATHMathSciNetGoogle Scholar
  8. [8]
    R. A. Horn, C.R. Johnson: Matrix Analysis. Reprinted with corrections, Cambridge University Press, Cambridge, 1990.MATHGoogle Scholar
  9. [9]
    A. K. Lal, K. L. Patra: Maximizing Laplacian spectral radius over trees with fixed diameter. Linear Multilinear Algebra 55 (2007), 457–461.CrossRefMATHMathSciNetGoogle Scholar
  10. [10]
    R. Merris: Laplacian matrices of graphs: A survey. Linear Algebra Appl. 197–198 (1994), 143–176.CrossRefMathSciNetGoogle Scholar
  11. [11]
    R. Merris: A survey of graph Laplacians. Linear Multilinear Algebra 39 (1995), 19–31.CrossRefMATHMathSciNetGoogle Scholar
  12. [12]
    B. Mohar: The Laplacian spectrum of graphs. Graph Theory, Combinatorics and Applications, Kalamazoo, MI, 1988, Vol. 2 (Alavi, Y., ed.). Wiley-Intersci. Publ., Wiley, New York, 1991, pp. 871–898.Google Scholar

Copyright information

© Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2013

Authors and Affiliations

  1. 1.School of Mathematical SciencesNational Institute of Science Education and Research (NISER), P.O. Sainik SchoolBhubaneswarIndia

Personalised recommendations